DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Concomitant Hamiltonian and topological structures of extended magnetohydrodynamics

; ;
Publication Date:
Sponsoring Org.:
OSTI Identifier:
Grant/Contract Number:  
AC02-09CH-11466; FG02-04ER-54742
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Physics Letters. A
Additional Journal Information:
Journal Name: Physics Letters. A Journal Volume: 380 Journal Issue: 31-32; Journal ID: ISSN 0375-9601
Country of Publication:

Citation Formats

Lingam, Manasvi, Miloshevich, George, and Morrison, Philip J. Concomitant Hamiltonian and topological structures of extended magnetohydrodynamics. Netherlands: N. p., 2016. Web. doi:10.1016/j.physleta.2016.05.024.
Lingam, Manasvi, Miloshevich, George, & Morrison, Philip J. Concomitant Hamiltonian and topological structures of extended magnetohydrodynamics. Netherlands.
Lingam, Manasvi, Miloshevich, George, and Morrison, Philip J. Fri . "Concomitant Hamiltonian and topological structures of extended magnetohydrodynamics". Netherlands.
title = {Concomitant Hamiltonian and topological structures of extended magnetohydrodynamics},
author = {Lingam, Manasvi and Miloshevich, George and Morrison, Philip J.},
abstractNote = {},
doi = {10.1016/j.physleta.2016.05.024},
journal = {Physics Letters. A},
number = 31-32,
volume = 380,
place = {Netherlands},
year = {2016},
month = {7}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 35 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

The degree of knottedness of tangled vortex lines
journal, January 1969

Magnetic topology and the problem of its invariant definition
journal, March 1996

  • Hornig, G.; Schindler, K.
  • Physics of Plasmas, Vol. 3, Issue 3
  • DOI: 10.1063/1.871778

Towards a third-order topological invariant for magnetic fields
journal, April 2002

Generalised relativistic Ohm's laws, extended gauge transformations, and magnetic linking
journal, November 2015

Self-Organized Braiding and the Structure of Coronal Loops
journal, October 2009

Electron magnetohydrodynamics
journal, July 1994

Magnetic Helicity, Tilt, and Twist
journal, September 2014

  • Pevtsov, Alexei A.; Berger, Mitchell A.; Nindos, Alexander
  • Space Science Reviews, Vol. 186, Issue 1-4
  • DOI: 10.1007/s11214-014-0082-2

Biot-Savart helicity versus physical helicity: A topological description of ideal flows
journal, August 2014

  • Sahihi, Taliya; Eshraghi, Homayoon
  • Journal of Mathematical Physics, Vol. 55, Issue 8
  • DOI: 10.1063/1.4889935

The life of a vortex knot
journal, September 2014

  • Kleckner, Dustin; Scheeler, Martin W.; Irvine, William T. M.
  • Physics of Fluids, Vol. 26, Issue 9
  • DOI: 10.1063/1.4893590

Relabeling symmetry in relativistic fluids and plasmas
journal, October 2014

  • Kawazura, Yohei; Yoshida, Zensho; Fukumoto, Yasuhide
  • Journal of Physics A: Mathematical and Theoretical, Vol. 47, Issue 46
  • DOI: 10.1088/1751-8113/47/46/465501

Relaxation and magnetic reconnection in plasmas
journal, July 1986

Über die Ausbreitung von Wellen in einem Plasma
journal, January 1959

Topology, braids and mixing in fluids
journal, October 2006

  • Thiffeault, Jean-Luc; Finn, Matthew D.
  • Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 364, Issue 1849
  • DOI: 10.1098/rsta.2006.1899

Temperature-Transformed “Minimal Coupling”: Magnetofluid Unification
journal, January 2003

Inertial magnetohydrodynamics
journal, March 2015

Knots and links in steady solutions of the Euler equation
journal, January 2012

Invariants and Geometric Structures in Nonlinear Hamiltonian Magnetic Reconnection
journal, May 1998

The energy spectrum of knots and links
journal, September 1990

Topological invariants of magnetic fields, and the effect of reconnections
journal, February 1994

  • Ruzmaikin, Alexander; Akhmetiev, Peter
  • Physics of Plasmas, Vol. 1, Issue 2
  • DOI: 10.1063/1.870835

Fluid element relabeling symmetry
journal, August 1996

Canonical Hamiltonian mechanics of Hall magnetohydrodynamics and its limit to ideal magnetohydrodynamics
journal, July 2013

Invariants in dissipationless hydrodynamic media
journal, March 1993

The writhe of open and closed curves
journal, June 2006

Conservation of Magnetic Helicity during Plasma Relaxation
journal, April 1995

Rigorous new limits on magnetic helicity dissipation in the solar corona
journal, September 1984

Modelling astrophysical outflows via the unified dynamo–reverse dynamo mechanism
journal, February 2015

  • Lingam, Manasvi; Mahajan, Swadesh M.
  • Monthly Notices of the Royal Astronomical Society: Letters, Vol. 449, Issue 1
  • DOI: 10.1093/mnrasl/slv017

Self-Organizing Knotted Magnetic Structures in Plasma
journal, August 2015

Hall Effects on Magnetic Relaxation
journal, January 1986

Helicity conservation by flow across scales in reconnecting vortex links and knots
journal, October 2014

  • Scheeler, M. W.; Kleckner, D.; Proment, D.
  • Proceedings of the National Academy of Sciences, Vol. 111, Issue 43
  • DOI: 10.1073/pnas.1407232111

Hamiltonian structure of two-fluid plasma dynamics
journal, April 1982

Hamiltonian formulation and analysis of a collisionless fluid reconnection model
journal, June 2008

On the derivation of the HOMFLYPT polynomial invariant for fluid knots
journal, May 2015

Relaxation of Toroidal Plasma and Generation of Reverse Magnetic Fields
journal, November 1974

Topology bounds energy of knots and links
journal, November 2007

  • Ricca, Renzo L.
  • Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 464, Issue 2090
  • DOI: 10.1098/rspa.2007.0174

Noncanonical Hamiltonian Density Formulation of Hydrodynamics and Ideal Magnetohydrodynamics
journal, September 1980

Nonlinear collisionless magnetic reconnection
journal, December 1993

Evolution of vortex knots
journal, July 1999

The Magnetic Helicity Budget of Solar Active Regions and Coronal Mass Ejections
journal, September 2003

  • Nindos, A.; Zhang, J.; Zhang, H.
  • The Astrophysical Journal, Vol. 594, Issue 2
  • DOI: 10.1086/377126

Helicity content and tokamak applications of helicity
journal, January 1986

The Jones polynomial for fluid knots from helicity
journal, May 2012

The topological properties of magnetic helicity
journal, October 1984

Double Curl Beltrami Flow: Diamagnetic Structures
journal, November 1998

Magnetic Helicity Injection in Active Regions
journal, December 2007

  • Jeong, Hyewon; Chae, Jongchul
  • The Astrophysical Journal, Vol. 671, Issue 1
  • DOI: 10.1086/522666

Helicity in Laminar and Turbulent Flow
journal, January 1992

Perfect fluid theory and its extensions
journal, October 2004

An Action Principle for Magnetohydrodynamics
journal, December 1963

  • Calkin, M. G.
  • Canadian Journal of Physics, Vol. 41, Issue 12
  • DOI: 10.1139/p63-216

Third-order link integrals
journal, July 1990

Dynamics of braided coronal loops: II. Cascade to multiple small-scale reconnection events
journal, December 2010

Hamiltonian description of the ideal fluid
journal, April 1998

Hamiltonian formalism of extended magnetohydrodynamics
journal, May 2015

  • Abdelhamid, H. M.; Kawazura, Y.; Yoshida, Z.
  • Journal of Physics A: Mathematical and Theoretical, Vol. 48, Issue 23
  • DOI: 10.1088/1751-8113/48/23/235502

Writhe in the stretch-twist-fold dynamo
journal, February 2009

  • Asgari-Targhi, Mahboubeh; Berger, Mitchell A.
  • Geophysical & Astrophysical Fluid Dynamics, Vol. 103, Issue 1
  • DOI: 10.1080/03091920802531791

Topological Methods for the Analysis of Solar Magnetic Fields
journal, January 2005

The Biot–Savart operator for application to knot theory, fluid dynamics, and plasma physics
journal, January 2001

  • Cantarella, Jason; DeTurck, Dennis; Gluck, Herman
  • Journal of Mathematical Physics, Vol. 42, Issue 2
  • DOI: 10.1063/1.1329659

Creation and dynamics of knotted vortices
journal, March 2013

  • Kleckner, Dustin; Irvine, William T. M.
  • Nature Physics, Vol. 9, Issue 4
  • DOI: 10.1038/nphys2560

Relativistic helicity and link in Minkowski space-time
journal, April 2014

  • Yoshida, Z.; Kawazura, Y.; Yokoyama, T.
  • Journal of Mathematical Physics, Vol. 55, Issue 4
  • DOI: 10.1063/1.4872236

Helicity conservation via the Noether theorem
journal, March 1995

  • Yahalom, Asher
  • Journal of Mathematical Physics, Vol. 36, Issue 3
  • DOI: 10.1063/1.531123

Topological Constraints on Magnetic Relaxation
journal, August 2010

The action principle for generalized fluid motion including gyroviscosity
journal, November 2014

On a new integral formula for an invariant of 3-component oriented links
journal, February 2005

Contact topology and hydrodynamics: I. Beltrami fields and the Seifert conjecture
journal, February 2000

Hamiltonian magnetohydrodynamics: Lagrangian, Eulerian, and dynamically accessible stability—Theory
journal, September 2013

  • Andreussi, T.; Morrison, P. J.; Pegoraro, F.
  • Physics of Plasmas, Vol. 20, Issue 9
  • DOI: 10.1063/1.4819779

Studies on Magneto-Hydrodynamic Waves and other Anisotropic Wave Motions
journal, March 1960

  • Lighthill, M. J.
  • Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 252, Issue 1014
  • DOI: 10.1098/rsta.1960.0010

Link Invariants of Electromagnetic Fields
journal, January 2004

Hamiltonian and action formalisms for two-dimensional gyroviscous magnetohydrodynamics
journal, August 2014

  • Morrison, P. J.; Lingam, M.; Acevedo, R.
  • Physics of Plasmas, Vol. 21, Issue 8
  • DOI: 10.1063/1.4891321

Explosive magnetic reconnection caused by an X-shaped current-vortex layer in a collisionless plasma
journal, May 2015

  • Hirota, M.; Hattori, Y.; Morrison, P. J.
  • Physics of Plasmas, Vol. 22, Issue 5
  • DOI: 10.1063/1.4921329

Divergence-Free Fields: Energy and Asymptotic Crossing Number
journal, July 1991

  • Freedman, Michael H.; He, Zheng-Xu
  • The Annals of Mathematics, Vol. 134, Issue 1
  • DOI: 10.2307/2944336

Three-dimensional magnetic reconnection regimes: A review
journal, May 2011

Astrophysical magnetic fields and nonlinear dynamo theory
journal, October 2005

Energy-crossing number relations for braided magnetic fields
journal, February 1993

A Theorem on Force-Free Magnetic Fields
journal, June 1958

  • Woltjer, L.
  • Proceedings of the National Academy of Sciences, Vol. 44, Issue 6
  • DOI: 10.1073/pnas.44.6.489

Nonlinear stability of fluid and plasma equilibria
journal, July 1985

Action principles for extended magnetohydrodynamic models
journal, September 2014

  • Keramidas Charidakos, I.; Lingam, M.; Morrison, P. J.
  • Physics of Plasmas, Vol. 21, Issue 9
  • DOI: 10.1063/1.4896336

Quantum field theory and the Jones polynomial
journal, September 1989

  • Witten, Edward
  • Communications in Mathematical Physics, Vol. 121, Issue 3
  • DOI: 10.1007/BF01217730

Yang-Mills Magnetofluid Unification
journal, August 2006

Helicity and the Calugareanu Invariant
journal, November 1992

  • Moffatt, H. K.; Ricca, R. L.
  • Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 439, Issue 1906
  • DOI: 10.1098/rspa.1992.0159

On energy conservation in extended magnetohydrodynamics
journal, August 2014

  • Kimura, Keiji; Morrison, P. J.
  • Physics of Plasmas, Vol. 21, Issue 8
  • DOI: 10.1063/1.4890955

Current Status of Turbulent Dynamo Theory: From Large-Scale to Small-Scale Dynamos
journal, July 2012

  • Brandenburg, Axel; Sokoloff, Dmitry; Subramanian, Kandaswamy
  • Space Science Reviews, Vol. 169, Issue 1-4
  • DOI: 10.1007/s11214-012-9909-x